Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Inequalities for a symmetric elliptic integral

Author: B. C. Carlson
Journal: Proc. Amer. Math. Soc. 25 (1970), 698-703
MSC: Primary 33.19
MathSciNet review: 0257412
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Inequalities are found for an incomplete elliptic integral of the first kind which represents the reciprocal of the capacity of an ellipsoid with semiaxes $x,\;y,\;z$. One sequence of symmetric algebraic functions of $x,\;y,\;z$ converges to the value of the integral from below and two from above. Among the elements of these sequences are upper and lower approximations due to Pólya and Szegö.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33.19

Retrieve articles in all journals with MSC: 33.19

Additional Information

Keywords: Elliptic integrals, inequalities, ellipsoid, capacity, duplication theorem, hypergeometric <IMG WIDTH="21" HEIGHT="20" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="$R$">-functions
Article copyright: © Copyright 1970 American Mathematical Society